Issue N# 3 - 2010
Parathyroïd adenoma induced by long term lithium therapy: Case report and review
Authors : Coulet O, Achache M, Derkenne R, Javelle E, Le Bougeant P, Molinier S, Tomasi M. (Marseille)
Ref. : Rev Laryngol Otol Rhinol. 2010;131,3:213-216.
Article published in french
Downloadable PDF document french
We report a case of a parathyroïd adenoma during a long term lithium treatment without therapeutic overdose. Case report: A 73-years-old woman presented a demonstrative biological syndrome with hypercalcemia, elevated parathormone, normal urinary cyclic AMP, normocalciuria. Conclusion: This lithium induced hyperparathyroïdism differs from the classic primary hyperparathyroidism with parthyroïd adenoma where urinary cyclic AMP excretion is elevated and where there is hypercalciuria. Lithium is blocking the negative feedback of calcium on parathormone secretion and stimulates the growth of parathyroid adenoma. Treatment is surgical and consists in adenoma ablation. Calcemia follow up is indicated in patients with long term lithium therapy.
Price : 8.50 €